I have recently completed triple therapy and am currently Und.
Within a week I started feeling worse with regards to muscle and joint pain. I have always had this problem and attributed it to HCV. I went to my GP and she ran a sed rate and CRP and ANA. The results came back consistent with Sjogren's Syndome. The ANA came back as positive and a high Sjorgrens anti-SS-b antibody.
My question is, Has anybody here been diagnosed with Sjorgrens after treatment? the symptoms are consistant with HCV and a high percentage of HCV+ patients have Sjorgrens (14% Vs. 4% in the non HCV population)
It is my belief I have had it for a longtime and the interferon has exacerbated the autoimmune response (second time treating, 2002, 48 weeks).
my joint pain and muscle pain was not good post tx for 6 weeks...then the headaches and lots of the pains started to go away...joint and muscle pain were not too bad for me during tx...i would give it at least 3 months post to see how you feel....good luck...billy
I have not been dignosed with Sjogren's Syndrome. I had looked up information on the autoimmunes diseases because I have a positive ANA (since beginning treatment and I have no idea how long I have had the positive ANA). My derm doc ran the ANA and also an ENA becasue of my generalized rash and also because of the results of a biopsy of one of the hives. The ANA was positve but the ENA for specific diseases were all negative.
I know I read that the interferon can exacerbate the autoimmune response and that it can cause elevations in the ANA (that often return to normal post treatment). However, since you have a positive Sjogren's test, that may be indicative of the actual disease.
This is a pretty good site with info from Mayo Clinic:
"Sjogren's syndrome is an autoimmune disorder. This means that your immune system mistakenly attacks your body's own cells and tissues.
Scientists aren't certain why some people develop Sjogren's syndrome and others don't. Certain genes put people at higher risk for the disorder, but it appears that a triggering mechanism — such as infection with a particular virus or strain of bacteria — is also necessary."
The article is much longer with a lot of good information, but it appears that the Hep C virus may trigger the disease.
I think if it was me I would get an appointment with an Immunologist. He/she is going to know the most about your condition, causes, how to treat it, prognosis, etc. If there are no Immunologists within driving distance then you could make an appointment with a Rheumatologist. I just think an Immunologist would be better qualified. In my opinion, even if you have to drive a distance, it would be worth it to get the best care. Any University Medical Center should have an Immunologist.
I am sorry you are having these added problems. Hep C is bad enough without piling on other diseases. I hope you can get a good specialist and get the very best care.
Thanks again, Their is a good Rheumatologist here in Alaska and i am trying toget an appointment.
It is amazing how much the syptoms of SS are the same as Hepc C.
Joint pain, muscle pain, dry eyes, brain fog, dry skin and fatigue. there is currently research going on that tends to indicate there is a link between the two.
I think all hep c patients ahould be tested for this syndrome if they are not cirotic and having these symptoms.
I found quite a discussin of this same issue in the archives.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.